New Mexico, 2006Flash Flood in New Mexico, July 22, 2006
July 22, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUL 22 2006
.DISCUSSION...STORMS FIRED AROUND MIDDAY OVER THE HIGHER TERRAIN OF
THE SANGRE DE CRISTO MOUNTAINS...EAST OF CHAMA IN RIO ARRIBA COUNTY
AND OVER WESTERN UNION COUNTY.
AS NOTED EARLIER...MORNING KABQ SOUNDING MUCH WETTER THAN 24 HOURS
AGO. OTHER AREA SOUNDINGS ALL NEAR OR ABOVE 1 INCH PW. NAM AND GFS
REMAIN QUITE UNSTABLE OVER WESTERN AND NORTHERN NEW MEXICO EVEN AT
06Z AND 12Z SUNDAY. EAST CENTRAL AND SOUTHEAST PLAINS DO APPEAR TO
BE TOO STABLE TO SUPPORT CONVECTION AFTER MIDNIGHT.
SUSPECT THERE WILL BE PERIODS OF EAST CANYON WINDS INTO RIO GRANDE
VALLEY TONIGHT...DEPENDENT ON CONVECTIVE TRENDS. SUNDAY WILL LIKELY
BE MORE ACTIVE OVER THE NORTHEAST AND EAST CENTRAL BASED ON FORECAST
INSTABILITY AND AS 850-500 MB THETA-E AXIS DRIFTS A BIT EASTWARD.
UPPER HIGH CENTER TO REMAIN PARKED OVER UTAH/ARIZONA THROUGH MONDAY
BEFORE BECOMING SUPPRESSED SOUTHWARD INTO ARIZONA/WESTERN NEW MEXICO
FOR THE MID TO END OF WEEK PERIOD. SURFACE LEE TROUGH DEVELOPS
MONDAY WITH POSSIBLY A WEAK FRONT WEDNESDAY/THURSDAY. BEST CHANCES
FOR PRECIPITATION WILL CONTINUE TO BE MAINLY ACROSS NORTHERN AND
WESTERN NEW MEXICO THROUGH MOST OF NEXT WEEK...WITH THE SOUTHEAST
REMAINING LEAST LIKELY TO EXPERIENCE CONVECTION. MODELS DON/T REALLY
APPEAR TO SUGGEST THERE WILL BE MUCH DRYING OF THE ATMOSPHERE...WITH
MOISTURE CONTINUING TO BE RECYCLED. LATE NEXT WEEK THE GFS PERSISTS
IN SHIFTING THE UPPER HIGH CENTER OF CIRCULATION TO OUR EAST...AND
CONSEQUENTLY ALLOWING SUBTROPICAL MOISTURE TO FLOW NORTHWARD INTO
ARIZONA AND NEW MEXICO. THIS MODEL HAS BEEN SHOWING THIS TREND
REPEATEDLY TOWARDS THE END OF IT/S FORECAST PERIOD...BUT HASN/T
PANNED OUT YET.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 65 98 65 98 / 30 10 20 20
GALLUP.......................... 57 90 57 92 / 30 20 20 20
GRANTS.......................... 56 89 57 89 / 30 20 20 20
GLENWOOD........................ 64 93 62 96 / 20 30 30 20
CHAMA........................... 49 82 48 85 / 40 30 20 30
LOS ALAMOS...................... 57 85 57 86 / 30 20 20 20
RED RIVER....................... 44 76 44 78 / 30 30 20 20
TAOS............................ 50 87 52 88 / 30 20 20 20
SANTA FE........................ 57 87 57 89 / 30 20 20 20
SANTA FE AIRPORT................ 59 89 58 90 / 30 20 20 20
ESPANOLA........................ 57 91 57 94 / 40 20 20 20
ALBUQUERQUE HEIGHTS............. 69 91 69 92 / 30 20 20 20
ALBUQUERQUE VALLEY.............. 64 92 65 94 / 30 10 20 20
ALBUQUERQUE FOOTHILLS........... 67 90 67 92 / 30 20 20 20
ALBUQUERQUE WEST MESA........... 68 92 67 94 / 30 20 20 20
SOCORRO......................... 64 91 64 93 / 20 10 20 20
SANDIA PARK/CEDAR CREST......... 54 80 54 87 / 30 20 20 20
MORIARTY/ESTANCIA............... 56 87 57 90 / 30 20 20 20
CARRIZOZO....................... 60 87 60 90 / 20 10 10 20
RUIDOSO......................... 53 84 54 85 / 20 20 10 10
RATON........................... 56 90 54 89 / 20 20 20 20
LAS VEGAS....................... 54 86 54 87 / 20 20 20 20
ROY............................. 58 88 59 89 / 10 10 10 10
CLAYTON......................... 60 90 62 92 / 10 10 10 10
SANTA ROSA...................... 61 93 61 94 / 10 5 10 10
TUCUMCARI....................... 64 95 65 97 / 10 5 10 5
FORT SUMNER..................... 66 94 67 96 / 10 5 10 5
CLOVIS.......................... 64 92 65 95 / 10 5 5 5
PORTALES........................ 63 93 66 96 / 10 5 5 5
ROSWELL......................... 68 94 68 99 / 10 5 10 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 22, 5:00 AM MST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 22 2006
NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED STRONG STORM MAY DEVELOP ACROSS THE NORTHERN AND WEST
CENTRAL MOUNTAINS THIS AFTERNOON AND MOVE INTO THE CENTRAL VALLEYS
THIS EVENING. EXPECT GUSTY WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY
RAINS FROM THESE STRONG THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED STRONG STORM MAY DEVELOP ACROSS WESTERN NEW MEXICO ON
SUNDAY...WHERE GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER AND/OR FLOODING TO THE NATIONAL
WEATHER SERVICE OFFICE IN ALBUQUERQUE.
DPORTER
In the hours before
Special weather statement, Jul 22, 1:24 PM MST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT SAT JUL 22 2006
NMZ004-005-222100-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
...STRONG THUNDERSTORM MOVING SOUTH ACROSS FAR NORTHWEST COLFAX
COUNTY...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 24 MILES NORTH OF UTE PARK.
MOVEMENT WAS SOUTH AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN COLFAX
COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 22, 2:37 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT SAT JUL 22 2006
NMZ003-011-222200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-UPPER RIO GRANDE VALLEY-
...STRONG THUNDERSTORM MOVING SOUTHWEST OVER CENTRAL SANTA FE
COUNTY...
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ELDORADO AND LAMY.
MOVEMENT WAS SOUTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JUST NORTH OF GALLISTEO.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 22, 3:01 PM MST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT SAT JUL 22 2006
NMZ011-222230-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
...STRONG THUNDERSTORM MOVING SOUTHWEST OVER EAST CENTRAL SANTA FE
COUNTY...
AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ROWE. MOVEMENT WAS
SOUTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PECOS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 22, 3:41 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SAT JUL 22 2006
NMZ003-004-222315-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
...STRONG THUNDERSTORM MOVING SOUTH OVER NORTHERN SANTA FE COUNTY...
AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CUNDIYO. MOVEMENT WAS SOUTH
AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHUPADERO...CUYAMUNGUE...
POJOAQUE...JACONITA...NAMBE AND NAMBE PUEBLO.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 22, 4:44 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SAT JUL 22 2006
NMZ003-009-010-230045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-UPPER RIO GRANDE VALLEY-
...STRONG THUNDERSTORM MOVING INTO THE ALBUQUERQUE METRO AREA...
AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SANDIA HEIGHTS. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY WITH A SLOW MOVEMENT TO THE
SOUTHWEST.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLACITAS...SANDIA
HEIGHTS...AND THE EASTERN PORTIONS OF THE ALBUQUERQUE METRO
AREA...AND ACROSS THE SANDIA MOUNTAINS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROADWAY.
SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.
16
Local storm report, Jul 22, 5:53 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
653 PM MDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL RIO RANCHO 35.27N 106.66W
07/22/2006 E1.75 INCH SANDOVAL NM EMERGENCY MNGR
RIVERS EDGE SUBDIVISION OF NORTHERN RIO RANCHO
0645 PM HAIL RIO RANCHO 35.27N 106.66W
07/22/2006 E0.75 INCH SANDOVAL NM PUBLIC
INTERSECTION OF NORTHERN AND 528. STREET FLOODING.
&&
CJONESFlash Flood, Sandoval
- When
- July 22, 6:05 PM MST to 6:45 PM MST
- Where
- Sandoval County, Algodones
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.689, -106.866 (the zone’s center; the record gives no point)
Strong and fast runoff into Las Huertas Creek damaged repaired culverts and cut the road again in Placitas. The high flows ran west in Las Huertas Creek and overtopped a few irrigation channels and flooded roads in Algodones.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522963.